Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2015, 5:03 PM MDT for Weld County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2015, 5:03 PM MDT (23:03 UTC)
- Expired
- Apr 30, 2015, 5:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS55 KBOU 302303
SVRBOU
COC123-302330-
/O.NEW.KBOU.SV.W.0006.150430T2303Z-150430T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
503 PM MDT THU APR 30 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WELD COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 530 PM MDT
* AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GROVER...OR 37 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GROVER...PAWNEE BUTTES AND KEOTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4076 10442 4091 10420 4079 10387 4056 10416
TIME...MOT...LOC 2303Z 315DEG 12KT 4080 10422
HAIL...1.00IN
WIND...60MPH
$$
MEIER2 follow-up statements
703
WWUS55 KBOU 302318
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
518 PM MDT THU APR 30 2015
COC123-302330-
/O.CON.KBOU.SV.W.0006.000000T0000Z-150430T2330Z/
WELD CO-
518 PM MDT THU APR 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTH CENTRAL WELD COUNTY...
AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GROVER...OR 37 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 10
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAWNEE BUTTES AND KEOTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4075 10439 4084 10428 4082 10396 4081 10393
4060 10421
TIME...MOT...LOC 2317Z 305DEG 7KT 4078 10420
HAIL...1.00IN
WIND...60MPH
$$
MEIER465
WWUS55 KBOU 302329
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
529 PM MDT THU APR 30 2015
COC123-302337-
/O.EXP.KBOU.SV.W.0006.000000T0000Z-150430T2330Z/
WELD CO-
529 PM MDT THU APR 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WELD COUNTY WILL
EXPIRE AT 530 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4075 10439 4084 10428 4082 10396 4081 10393
4060 10421
TIME...MOT...LOC 2325Z 315DEG 12KT 4078 10420
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:35 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 30, 3:35 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 335 PM MDT THU APR 30 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 335 PM MDT THU APR 30 2015 HAVE SEEN SCATTERED THUNDERSTORMS OVER WELD AND MORGAN COUNTIES SO FAR. ADDITIONAL SHOWERS SHOULD CONTINUE FOR A FEW MORE HOURS. THE MAIN COLD FRONT IS STILL UP IN SOUTHEAST WYOMING AND SHOULD MOVE ACROSS NORTHEAST COLORADO LATER THIS EVENING. GUSTY WINDS AT KCYS RIGHT NOW ARE MORE RELATED TO THUNDERSTORM OUTFLOW THAN THE MAIN COLD FRONT. SHOWERS DURING THE EVENING WILL COME TO AN END AS THE COLD FRONT MOVES INTO THE REGION. FOG AND STRATUS SHOULD DEVELOP LATE TONIGHT...BUT WITHOUT ANY HEAVY PRECIPITATION...DO NOT EXPECT PARTICULARLY LOW CEILINGS OR VISIBILITIES. MOISTURE AMOUNTS ARE FORECAST TO BE HIGHER ON FRIDAY ALONG WITH STRONGER VALUES OF CONVECTIVE AVAILABLE POTENTIAL ENERGY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN IN THE AFTERNOON. FLOW ALOFT WILL STILL BE WEAK IN GENERAL...BUT WITH SOME SOUTHEAST FLOW AT LOW LEVELS AND 20 TO 30 KNOTS OF NORTHWEST FLOW AT MID AND UPPER LEVELS...THERE MAY BE A LITTLE MORE ORGANIZATION TO THUNDERSTORMS THAT DEVELOP. SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREATS FROM THE AFTERNOON THUNDERSTORMS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 335 PM MDT THU APR 30 2015 MODELS HAVE THE UPPER RIDGE STILL AROUND BUT IT IS FLATTENING SOMEWHAT SATURDAY AND SATURDAY NIGHT. BY SUNDAY AND SUNDAY NIGHT ...THE FLOW ALOFT IS WEAK SOUTHWESTERLY WITH AN UPPER LOW PROGGED OVER THE SOUTHERN CALIFORNIA COAST AT 12Z MONDAY MORNING. THERE IS BENIGN SYNOPTIC SCALE ENERGY PROGGED FOR THE CWA THROUGH SUNDAY NIGHT. FOR THE BOUNDARY LAYER FLOW...NORMAL PATTERNS ARE EXPECTED FRIDAY NIGHT...WITH WEAK WINDS ON SATURDAY. NORMAL PATTERNS AGAIN SATURDAY NIGHT...THEN A WEAK COLD FRONT AND UPSLOPE ON SUNDAY. FOR MOISTURE...THERE IS SOME AROUND FRIDAY NIGHT...A BIT MORE FOR LATE DAY SATURDAY...WITH LATE DAY SUNDAY TO HAVE THE MOST. THERE IS LIMITED CAPE AROUND FRIDAY EVENING...MAINLY FOR THE FOOTHILLS AND PLAINS. THE CAPE IS A BIT HIGHER FOR MUCH OF THE CWA LATE DAY SATURDAY...THEN A BIT LESS LATE DAY SUNDAY. THE BOUNDARY LAYER DEW POINT PROGS SHOW 40S F FOR FRIDAY EVENING...THEN MID 30S TO MID 40S F LATE DAY SATURDAY...THEN BACK TO 40S F FOR SUNDAY. LAPSE RATES ON THE CROSS SECTIONS SHOW A STABLE LAYER OVER THE PLAINS FRIDAY EVENING...THEN STEEPER PROFILES BOTH LATE DAY SATURDAY AND LATE DAY SUNDAY. MODELS HAVE SOME MEASURABLE RAINFALL OVER MUCH OF THE CWA FRIDAY EVENING...SOMEWHAT LESS FOR LATE DAY SATURDAY... THEN A BIT MORE AGAIN FOR LATE DAY SUNDAY. WILL GO WITH MAINLY 20-40% POPS FOR THE LATE DAY/EARLY EVENING PERIODS....MAYBE A BIT HIGHER IN THE MOUNTAINS AND FOOTHILLS. FOR TEMPERATURES... SATURDAY'S HIGHS ARE 2-4 C WARMER THAN FRIDAY'S. SUNDAY'S HIGHS ARE 1-4 C COOLER THAN SATURDAY'S. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS HAVE AN UPPER CLOSED LOW TO PUSH EASTWARD ACROSS THE SOUTHWESTERN UNITED STATES MONDAY INTO TUESDAY. BY TUESDAY AFTERNOON...IT IS PROGGED OVER THE FOUR CORNERS AREA. THEN THERE IS A WEAK UPPER TROUGH OVER COLORADO INTO WEDNESDAY. THERE IS ANOTHER TROUGH TO PUSH INTO THE WESTERN U.S. WEDNESDAY NIGHT INTO NEXT WEEKEND. THE LATER DAYS LOOK PRETTY WET. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 335 PM MDT THU APR 30 2015 WILL BE WATCHING FOR SOME THUNDERSTORMS THIS EVENING...POSSIBLY DEVELOPING ALONG AN OUTFLOW BOUNDARY FROM CONVECTION UP IN WELD COUNTY. AFTER A FEW HOURS OF THUNDERSTORMS THIS EVENING...STRATUS CLOUDS ARE EXPECTED DURING THE EARLY MORNING HOURS. ADDITIONAL MOISTURE IS EXPECTED TO BE PRESENT FRIDAY AFTERNOON WHICH IS EXPECTED TO LEAD TO STORMS WITH HEAVIER PRECIPITATION RATES. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...RJK AVIATION...DANKERS
Hazardous weather outlook, Apr 30, 11:15 AM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1115 AM MDT THU APR 30 2015 COZ030>051-011715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND HIGHER TERRAIN THIS AFTERNOON...THEN SPREAD OVER THE PLAINS FROM LATE AFTERNOON INTO THE EVENING HOURS. A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM ACTIVITY THIS EVENING WITH THE POTENTIAL FOR HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. AFTER THE THUNDERSTORMS DIMINISH LATER TONIGHT...EXPECT LOW CLOUDS AND PATCHY FOG TO DEVELOP ALONG THE FRONT RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW CLOUDS AND PATCHY FOG ARE EXPECTED IN THE FOOTHILLS AND ADJACENT PLAINS FRIDAY MORNING. THIS COULD CREATE REDUCED VISIBILITIES DURING THE MORNING COMMUTE. TEMPERATURES WILL BE COOLER FRIDAY WITH AN INCREASE IN CONVECTIVE ACTIVITY IN THE AFTERNOON. A FEW SLIGHTLY STRONGER STORMS WILL BE POSSIBLE OVER THE FRONT RANGE AREA. THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FROM FRIDAY THROUGH SUNDAY WITH GRADUALLY WARMING TEMPERATURES. MONDAY THROUGH WEDNESDAY WILL TURN COOLER AND WETTER AS A SYSTEM MOVES OUT OF THE SOUTHWESTERN UNITED STATES. THIS WILL BRING MORE SUBTROPICAL MOISTURE OVER THE REGION WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.